MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC
Model Number 1884006EM
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the scrub nurse wanted to change the blade during the procedure, but they found that the new blade was unable to be attached to the handpiece.Upon closer inspection, the hcp realized that the blade was broken at the bottom.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis of the blade found that the inner shaft broke 0.53¿ from the distal face of the inner hub.There were striations around the outside diameter of the break point.The break point corresponds to the proximal end of the outer tube in the front hub.There was no damage to the distal tip.When viewed under magnification, there was deformation and indentations of the front hub locking area.There were no bends or signs of a concentricity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information receive from health care provider (hcp) reported via manufacturer representative mentioned that the blade was used for fess+igs.There was no delay in the case.The case was completed as the blade was no longer required, and the blade hub was removed easily from the handpiece.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7730503
Report Number1045254-2018-00332
Device Sequence Number2771660
Product Code HAW
UDI-Device Identifier00613994617408
UDI-Public00613994617408
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0215223666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/16/2018
08/08/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/10/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1